Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 3, 2001, 7:21 PM CDT for Lafayette County, Wisconsin. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 3, 2001, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:25 PM CDT | Hail 0.75 | Shullsburg, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 040022 SVRMKE WIC065-040045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 721 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 745 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF SHULLSBURG...OR ABOUT 10 MILES SOUTHWEST OF DARLINGTON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRATIOT AT 745 PM CDT. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS NEAR 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORM'S PATH...SEEK SHELTER INDOORS. LAT...LON 4272 9029 4258 9043 4228 8996 4248 8976 HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:55 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 3, 5:55 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 555 PM CDT TUE JUL 3 2001 FORECAST FOCUS ON CURRENT PRECIPITATION TRENDS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DURING THE PAST FEW HOURS OVER THE CWA. THESE STORMS ARE OCCURRING AHEAD OF AN APPORACHING TROUGH OF LOW PRESSURE EXTENDING FROM NORTH CENTRAL WISCONSIN TO CENTRAL IOWA. THE STORMS ARE OCCURING IN A RIDGE OF CAPES FROM 1500 TO 2500 J/KG...LIFTED INDICES OF -4 TO -6...AS WELL AS GOOD SURFACE MOISTURE FLUX CONVERGENCE FROM THE LAPS MODEL. DEW POINTS IN THE AREA ARE HELPING WITH VALUES RANGING FROM THE MID 60S TO 70 DEGREES. NEW MESOETA PREDICTS THAT THIS RIDGE OF HIGH INSTABILITY EMINATING FROM CENTRAL IOWA WILL LINGER OVER SOUTHERN WISCONSIN THOUGH THE NIGHTTIME HOURS. HOWEVER THE STORMS MAY BE HARD PRESSED TO CONTINUE WITH THE LOSS OF HEATING AND THE FACT THAT THE BEST INSTABILITIES WILL REMAIN TO OUR SOUTHWEST. FOR THE TIME BEING WILL ONLY MENTION EVENING WORDING FOR PRECIPITATION AND WAIT TO SEE IF THE STORMS DIE OUT AFTER THE SUN SETS. .MKX...NONE. KURIMSKI
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 25 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.